How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
6554558
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

Following are my blood sugar level after eating dinner 1 hour

Resolved Question:

Following are my blood sugar level after eating dinner: 1 hour after dinner 192, 2 hours after dinner 172, 3 hours after dinner 120, 4 hours after dinner 116. Am I a diabetic?
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Charles replied 5 years ago.
Hello
Welcome to the Just Answer Website.Normal blood sugar should be between 120 to 160 mg/dl two hours after having food.This is called 2-hour postprandial blood sugar & it measures blood glucose exactly 2 hours after you start eating a meal.Your level of 172 is slightly above normal.Although this is not diabetes but it can be termed as pre diabetes.

I advice you to also check your fasting blood sugar level & A1C levels to know exactly.Please feel free to ask if you have any other question.

Please click green ACCEPT BUTTON so I can be paid for assisting you. BONUS and Positive Feedback are always greatly appreciated.

Regards-
Dr.Charles
Customer: replied 5 years ago.
Can pre-diabetes cause nerve damage in foot?
Expert:  Dr. Charles replied 5 years ago.
It is unlikely that pre diabetes can cause peripheral neuropathy.But again I advice you to first have your fasting blood sugar level & A1C levels to know exactly & then final answer can be given more clearly about peripheral neuropathy.

Also please don't forget to click green ACCEPT BUTTON so I can get credit for time & assisting you. BONUS and Positive Feedback are always greatly appreciated.

Regards-
Dr.Charles


Customer: replied 5 years ago.
Fasting levels 117 avg
Expert:  Dr. Charles replied 5 years ago.
Level of Blood sugar on waking up with an empty stomach should be normally between 80 to 110 mg/dl.When the fasting blood sugar level is between 100 and 125 mg/dL, it is termed as border line diabetes.

If you have fasting sugar levels of 117mg/dl for long term then it is possible that this can lead on to peripheral neuropathy & damage to nerve to foot.Even slightly high blood sugar levels for years,can injure nerve fibers throughout your body, & most often damages nerves in your legs and feet.

Also please don't forget to click green ACCEPT BUTTON so I can get credit for time & assisting you. BONUS and Positive Feedback are always greatly appreciated.

Regards-
Dr.Charles
Customer: replied 5 years ago.
Dr. Charles: I have been at the pre-diabetic level for around 10 years. Presently taking spironolactone 25mg, plavis 75mg, lisinopril 10mg, hyrdochlorothiazide 25mg, fexofenadine 180mg. With the meds I am taking and being a pre-diabetic for over ten years, can that cause burning sensation in foot? If so, what can i do to correct.
Expert:  Dr. Charles replied 5 years ago.
The most likely cause of your burning sensation in foot is peripheral neuropathy only.Because every peripheral nerve has a highly specialized function in a specific part of the body, a wide array of symptoms can occur when nerves are damaged. Its most common causes are: Diabetes (diabetic neuropathy),high blood pressure,Dietary deficiencies (especially vitamin B-12,Excessive alcohol use (alcoholic neuropathy),uremia (from kidney failure).

High blood pressure & pre diabetes seems to be the most probale cause.You need to control your blood sugar level & blood pressure with medications & other measures..Analgesics, low doses of antidepressants, and some anticonvulsant medications may be prescribed for relief of burning sensation & other symptoms. So I advice you to consult your internal medicine specialist for these prescription medications.Also don't get checked your A1C levels.

Till now you have not clicked the accept button.Please don't forget to click green ACCEPT BUTTON so I can get credit for time & assisting you. BONUS and Positive Feedback are always greatly appreciated.

Regards-
Dr.David.

Dr. Charles and 3 other Health Specialists are ready to help you